Is medication that causes sleepiness immoral?


#1

Is it considered sloth when one must take a medication that makes one really sleepy all day?


#2

No. If such medication is being used as the doctor prescribed in order to treat a medical condition, the sleepiness is considered an unwanted side effect of an otherwise valid medical treatment. The person is ill and is taking medication to treat the illness. Indeed, sometimes medications induce sleepiness so that an ill person will get the rest he needs to recover. In no way can this be considered sloth.

Of course, on a related note, the medication must be used as prescribed. And if there is a warning that the person taking the medication should not drive or use heavy machinery, such warnings must be obeyed.


DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.